I was diagnosed with trigeminal neuralgia in November, 2011, and have taken various medications to alleviate the pain (never more than one drug at a time). First it was Lyrica (modest success, but seemed to be have reduced effect after taking for about a year), then gabapentin (did not help), and finally carbamapezine (mostly successful for the two years I have been taking it). For the past 6 months, my pain has been pretty much non-existent (thankful for that!), and I am not sure if it is because the TGN is in "remission" or the medication is very effective. I have been taking 100 mg twice a day, and have recently reduced the dosage to 100/50. Still, no pain. My inclination is to continue to reduce the dosage as long as I don't have pain. Any thoughts?
ar105; You don't want to change it without your doctor knowing, It could be that it's just under control because your are at the right blood level. Which is what they watch for while your taking this medication. So please see your doctor before you do anything. or at least give them a call to get the answer you don't want to mess up what is working. Have a great day Chuck1957
I have been on carbamazepine for three years to treat my TGN. It was first diagnosed in 96 or 97. I took no drugs on a regular basis up until Halloween 2013 when I went to emergency room with intense pain that would not quit. I had tried gabapentin with no success for a brief period.
I started with two 200mg pills twice a day. I soon went to one 200mg twice a day. I vary my dosage with my Doctor's permission to what works for me. I take usually two but up to four depending on how the pain is. It has always been erratic. I could go six months with no pain at the beginning and then have only two or three days where it would pain. That is why I didn't take any medication.
Recently I been taking four or five 200mg pills and am still experiencing pain. I think the medication may not be working. After a recent move I have to change doctors so everything is a mess right now. Hopefully I just need to up the medication.
Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2010 • 2 answers
Posted 6 May 2012 • 3 answers
Posted 29 Nov 2012 • 2 answers
Posted 11 Dec 2015 • 0 answers
Posted 27 Aug 2016 • 1 answer